Michigan, 2007

Winter Storm in Michigan, April 11 to 12, 2007

April 11 to 12, 2007 · NWS APX · 16 events in 16 counties and zones

Another round of April snow blasted Northern Michigan, as low pressure moved from Illinois to central Lake Huron. Snowfall accumulations ranged from 3 to 8 inches across most of Northern Lower Michigan, as well as east of I-75 in Eastern Upper Michigan.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS APX wrote it up.

Another round of April snow blasted Northern Michigan, as low pressure moved from Illinois to central Lake Huron. Snowfall accumulations ranged from 3 to 8 inches across most of Northern Lower Michigan, as well as east of I-75 in Eastern Upper Michigan. The highest amounts, 6 to 8 inches, fell from Kingsley to Lake City and Cadillac, as well as from Wolverine to Lewiston and Glennie. Blustery winds, starting out easterly and turning north and west with time, produced considerable blowing snow. The heavy, wet snow - when combined with the gusty winds - brought down some tree limbs and power lines in Alpena County. In Traverse City, a commercial airliner attempting to land during the snow at Cherry Capital Airport, slid off the end of the runway. No one was injured. At the time of this writing, it was unknown to what degree the weather conditions may have contributed to the accident.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before the first event at Apr 11, 12:20 PM EST, 40 minutes earlier.

Area forecast discussion, Apr 11, 12:20 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
120 PM EDT WED APR 11 2007

.AVIATION...PRECIPITATION HAS BEEN SLOWLY ADVANCING NORTH THIS
MORNING AND EARLY AFTERNOON ACROSS LOWER MICHIGAN AHEAD OF A STRONG
LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI RIVER VALLEY.  CIGS
WILL CONTINUE THEIR DECREASING TREND THIS AFTERNOON AS DEEPER
MOISTURE GETS PUSHED NORTH.  VFR CIGS/VSBYS WILL FALL FIRST
AT TVC BY LATE THIS AFTERNOON WITH THE ARRIVAL OF THE SNOW FOLLOWED
BY APN AND PLN.  CONDITIONS WILL RAPIDLY DETERIORATE TO LIFR AND
VLIFR AT TIMES BY EARLY THIS EVENING AS MODERATE SNOW COMBINED WITH
STRENGTHENING EAST WINDS WILL REDUCE VSBYS TO 1/2SM OR LESS.  THESE
CONDITIONS ARE EXPECTED TO LAST THROUGH THE EARLY MORNING HOURS
BEFORE SLIGHT IMPROVEMENTS ARE EXPECTED AS THE SURFACE LOW WEAKENS
AND THE SNOW EASES IN INTENSITY.

MPC

&&

UPDATE...ISSUED AT 1025 AM EDT WED APR 11
DEEPENING SURFACE LOW IS PUSHING INTO CENTRAL ILLINOIS LATE THIS
MORNING...AS THE CLOSED 500 MB LOW TRAILS CLOSE BEHIND. STRONG UPPER
LEVEL DIVERGENCE DRIVEN BY JET COUPLING HAS DEVELOPED ACROSS THE SRN
GREAT LAKES AHEAD OF THE DEEP 500 MB LOW. STRONG WAA/ISENTROPIC
ASCENT (I290) CONTINUES TO DEVELOP ACROSS LOWER MICHIGAN.
HOWEVER...INCREASING LOW LEVEL MOISTURE FROM S TO N IS ENCOUNTERING
DRY EASTERLY FLOW OVER NRN MICHIGAN...WHICH (AS EXPECTED) IS TENDING
TO ERODE THE LEADING EDGE OF THE SNOW SHIELD. LEADING EDGE OF PRECIP
THAT IS ACTUALLY REACHING THE GROUND IS STILL WELL S OF THE AREA
AROUND GRR AND LAN. RECENT OBS S OF THIS AREA ARE INDICATING HEAVY
SNOW OCCURRING ATTM. LATEST NAM MOISTURE CROSS SECTIONS STILL
SUGGESTS DRY AIR WILL WIN OUT ACROSS NRN MICHIGAN UNTIL EARLY
AFTERNOON...AT WHICH TIME MOISTENING SHOULD OCCUR FAIRLY QUICKLY
FROM S TO N. STILL EXPECT MAJORITY OF THE PRECIP ACROSS ERN UPR
MICHIGAN WILL HOLD OFF UNTIL EVENING.

FOR NOW...GOING FORECAST IS RIGHT IN LINE WITH LATEST MODEL AND
OBSERVATION TRENDS. WILL LIKELY NEED TO FRESHEN THE WORDED FORECAST
LATER...BUT DETAILS OF THE FORECAST ARE PANNING OUT JUST FINE AT
THIS TIME. ALL HEADLINES CONTINUE AS IS.

&&

.PREV DISCUSSION... /ISSUED 433 AM EDT WED APR 11 2007/

DISCUSSION...LONG ANTICIPATED EARLY SPRING STORM SYSTEM TAKING
SHAPE TO THE WEST...WITH UPPER WAVE DIVING THROUGH NEBRASKA AND
SURFACE CYCLOGENESIS OCCURRING OVER EASTERN KANSAS. DEVELOPING
ISENTROPIC ASCENT/DIFLUENCE ALOFT DRIVING AN AREA OF EXPANDING
PRECIP ADVANCING TOWARD SOUTHERN LAKE MICHIGAN...WHILE THE CWA
ENJOYING ANOTHER TRANQUIL MORNING THANKS TO NEARBY SURFACE RIDGE
PUSHING THROUGH NORTHERN ONTARIO. MAIN FORECAST CHALLENGES THROUGH
THE SHORT TERM REVOLVE AROUND IMPENDING WINTER STORM...NAMELY TIMING
OF PRECIP AND EVENTUAL SNOW AMOUNTS.

TODAY...STRONG UPPER WAVE PROGGED TO TAKE ON A NEGATIVE TILT BEFORE
BEGINNING TO CLOSE OFF JUST WEST OF THE REGION THIS EVENING...WITH
ASSOCIATED SURFACE CYCLONE ADVANCING TOWARD SOUTHERN MICHIGAN BY
00Z. STRONG MOISTURE TRANSPORT IN ADVANCE OF SYSTEM COUPLED WITH
SUSTAINED ISENTROPIC ASCENT PER CONVEYOR OF STRONG WARM ADVECTION
WILL SUSTAIN A FAIRLY LARGE AREA OF PRECIP ADVANCING TOWARD THE CWA
THROUGHOUT THE DAY. MEANWHILE...SURFACE/MID LEVEL SYSTEM WILL BE
DEEPENING IN RESPONSE TO AIDED DIVERGENCE FROM COUPLED JET ALOFT.
HOWEVER...STILL EXPECT A RATHER SLOW NORTHWARD ADVANCE OF PRECIP
INTO THE CWA AS DRY AIR REMAINS WEDGED IN PLACE WITH DEEP EASTERLY
FLOW ON THE PERIPHERY OF ELONGATED LOW LEVEL RIDGE OVER SOUTHEAST
CANADA. THUS...GIVEN INITIALLY QUITE DRY LOW/MID LEVELS...BELIEVE IT
WILL TAKE A BIT OF TIME FOR SATURATION TO OCCUR FROM THE TOP DOWN
AND HAVE FURTHER BACKED OFF TIMING OF ARRIVAL OVER THE SOUTHWEST
CWA. HOWEVER...GIVEN INCREASING SUPPORT DURING THE AFTERNOON AS
CORRIDOR OF STRONG ASCENT OVERSPREADS THE AREA FROM SOUTHWEST TO
NORTHEAST...THE DRY AIR WILL HAVE NO CHOICE BUT TO GIVE UP WITH SNOW
STEADILY MARCHING NORTH TO LIKELY ENCOMPASS MUCH OF NORTHERN LOWER
BY EVENING. TEMPS TODAY A BIT TRICKY AS CLOUDS WILL BE
THICKENING/LOWERING WITH LIKELY LITTLE INSOLATION EXCEPT PERHAPS FAR
NORTH WHERE MID LEVELS REMAIN DRIER LONGER. IN ADDITION...DEEP
EASTERLY LOW LEVEL FLOW IN PLACE WHICH SHOULD AID IN LOCKING COOL
AIRMASS IN PLACE. WITH THIS IN MIND...HAVE GONE LOWER THAN GUIDANCE
NUMBERS WOULD SUGGEST...WITH HIGHS MAINLY LOW TO MID 30S.
OTHERWISE...EXPECT A RATHER QUICK UPTICK IN WINDS DURING THE
AFTERNOON AS GRADIENT BEGINS TO TIGHTEN IN RESPONSE TO DEEPENING
SURFACE LOW OFF TO THE SOUTH.

TONIGHT...THE REAL FUN BEGINS...EXCEPT FOR THOSE GROWING FURTHER
TIRED OF WINTER WEATHER. UPPER WAVE CONTINUES ITS APPROACH WITH DEEP
700-300MB QG FORCING OVERTAKING THE AREA WHILE BAND OF INTENSE
ISENTROPIC LIFT (45-50+ KNOTS UP THE ISENTROPIC SURFACE) WRAPS BACK
OVER THE AREA AS UPPER SYSTEM BEGINS TO CLOSE OFF. INCREASING
FRONTOGENETIC FORCING COMES INTO PLAY BY 03Z WITH H85 AND H7 CLOSED
CIRCULATIONS TRACKING JUST SOUTH OF THE AREA...WHILE DEVELOPING
TROWAL AXIS WRAPS BACK WESTWARD OVER THE CWA. THESE MECHANISMS...IN
CONCERT WITH PLENTIFUL MOISTURE AS EVIDENCED BY SPECIFIC HUMIDITIES
OF 4-5 G/KG...SHOULD DRIVE A RATHER EXPANSIVE AREA OF PRECIPITATION
OVER MUCH OF THE CWA THROUGH THE NIGHT.

BANDING OF SNOWFALL LOOKS TO BECOME A POSSIBILITY THROUGH THE NIGHT
AS DRY SLOT BECOMES AN ACTIVE PART OF THE PICTURE AS UPPER LOW
CONTINUES TO WRAP UP. WITH DEEPLY SLOPED FRONTOGENETICAL FORCING
BETWEEN H85 AND H7 ALREADY IN PLACE AS MENTIONED AND INTRODUCTION OF
REDUCED STABILITY ON THE LEADING EDGE OF DRY PUNCH WRAPPING BACK
WESTWARD...APPEARS SNOWFALL MAY BECOME ENHANCED OVER THE
CENTRAL/SOUTHERN CWA FOR A TIME. THIS SHOWN BY INTRODUCTION OF
WEAKLY POSITIVE EPV OVERTOPPING EXISTING FRONTOGENESIS...INDICATIVE
OF AN ENHANCED FRONTAL CIRCULATION AND POTENTIAL FOR SLANTWISE
CONVECTION TO DEVELOP. THIS IS A BIG WILDCARD WITH THIS SYSTEM...AS
ANY SLIGHT DEVIATION WITH REGARDS TO POSITION OF THE DRY SLOT COULD
EASILY SHUT OFF SNOW OVER THE SOUTH WITH LOSS OF DEEP MOISTURE AND
ICE NUCLEATION. ONE OTHER CONCERN IS POTENTIAL FOR CHANGEOVER TO
OCCUR OVER THE SOUTHEAST CWA AS 875-800MB WARM NOSE ADVECTS WESTWARD
INTO OCCLUDING SYSTEM. FORECAST RAOBS INDICATE A COMPLETE CHANGEOVER
TO RAIN FOR THESE AREAS...AND THIS CERTAINLY POSSIBLE BUT HIGHLY
DEPENDENT OF TRACK OF LOW/MID LEVEL CIRCULATIONS...WHICH STILL HAVE
SOME WIGGLE ROOM BEFORE THE EVENT BEGINS. FOR NOW WILL GO WITH A
MENTION OF RAIN/SNOW OVER ARENAC/GLADWIN COUNTIES...BUT BELIEVE
ONGOING DEEP EASTERLY FLOW OFF HURON MAY OFFSET THIS A BIT WHILE
STRONG DYNAMICS OVERCOME ANY SIGNIFICANT WARMING VIA INTENSE OMEGA.

NOW...ONTO SNOW AMOUNTS AND HEADLINES. QPF DOES NOT APPEAR TO BE AN
ISSUE WITH THIS EVENT. MODELS CONTINUE TO INDICATE A NEARLY PERFECT
TRACK OF SURFACE SYSTEM AND LOW/MID LEVEL CIRCULATIONS TO GIVE MUCH
OF THE CWA HEAVY SNOW. HOWEVER...AIRMASS IN PLACE NOT OVERLY COLD SO
WOULD EXPECT SOME LOWER RATIOS THROUGH THE EVENT...MAYBE 10:1 OR SO.
HOWEVER...WITH STRONG DYNAMICAL FORCING...BELIEVE EVEN WITH LOWER
RATIOS COULD EASILY SEE QUITE A BIT OF SNOW IN A SHORT PERIOD AS
HEAVY SNOWBAND LIKELY ADVANCES NORTHWARD THROUGH THE NIGHT. HENCE
WILL UPGRADE THE CURRENT WINTER STORM WATCH TO A WARNING FOR ALL OF
NORTHERN LOWER WITH A GENERAL 6 TO 9 INCHES EXPECTED...AND GO WITH A
SNOW ADVISORY FOR EASTERN UPPER (WHICH HAS A HIGHER WARNING
CRITERIA) FOR SLIGHTLY LESS AMOUNTS. DECIDED UPON A WINTER STORM
WARNING RATHER THAN HEAVY SNOW SINCE WINDS WILL BE VERY GUSTY
THROUGH THE DURATION OF THE EVENT OWING TO TIGHTENING GRADIENT WITH
APPROACH OF DEEP SURFACE LOW. HOWEVER...EVEN WITH THIS DO NOT
FORESEE A WHOLE LOT OF DRIFTING AS SNOW SHOULD BE QUITE WET. FOR THE
LAKES...WILL HOIST GALE WARNINGS ALONG/SOUTH OF THE BRIDGE WITH
BOUNDARY LAYER FLOW OF 40 KNOTS...EXCEPT FOR GRAND TRAVERSE BAY
WHERE WILL GO SMALL CRAFT.

SNOWSTORM WILL BEGIN TO WIND DOWN ON THURSDAY...THOUGH WITH A DEEPER
SOLUTION PREFERRED...A SLOWER EXIT NOW APPEARS ON TAP. DRY SLOT WILL
OVERTAKE MUCH OF THE AREA FROM SOUTH TO NORTH THURSDAY MORNING...
BRINGING AN END TO ACCUMULATING SNOWFALL...THOUGH HAVE SOME CONCERNS
HEAVY SNOW MAY CONTINUE ACROSS THE NORTH FOR A TIME ALONG THE
LEADING EDGE OF THIS FEATURE. HAVE GREATLY UPPED POPS FOR THIS
TIMEFRAME UP NORTH WHERE WILL HAVE TO WATCH FOR POTENTIAL OF
ACCUMULATIONS WHICH COULD PUSH STORM TOTAL NUMBERS CLOSE TO WARNING
CRITERIA. ATTENTION THEN TURNS TO THURSDAY NIGHT WITH RESIDUAL PIECE
OF UPPER SUPPORT ROTATING THROUGH THE AREA. INCREASING QG SUPPORT
COUPLED WITH SOME POTENTIAL FOR WEAK LAKE EFFECT/ENHANCEMENT WITH
PUSH OF COLD ADVECTION (H85 TEMPS DROP TO AROUND -9C) SHOULD SUPPORT
AN AREA OF SNOW SHOWERS DROPPING BACK INTO THE CWA OVERNIGHT. HAVE
RAISED POPS DURING THIS TIMEFRAME...AND COULD SEE ADDITIONAL LIGHT
ACCUMULATIONS.

LAWRENCE

FRIDAY...UPPER LOW WILL SPIN ITSELF OFF THE NEW ENGLAND COAST BY
EVENING. SURFACE HIGH PRESSURE...STRETCHING FROM THE NORTHERN PLAINS
TO IOWA TO GA...WILL TRY TO BUILD EASTWARD INTO THE CENTRAL LAKES.
HOWEVER...CYCLONICALLY CURVED FLOW WILL CLEARLY HOLD FIRM IN THE
MORNING...THEN DIMINISH IN THE AFTERNOON. STILL SOME LINGERING DEEP
MOISTURE IN THE MORNING...ESPECIALLY OVER THE NE ZONES. AND 850MB
TEMPS AROUND -8C WILL PROVIDE SOME MARGINAL ASSISTANCE FROM THE
LAKES. WILL ADD A SMALL CHANCE OF MORNING SNOW SHOWERS IN EASTERN
UPPER MI AND NEAR ROGERS CITY/APN...AND A FEW FLURRIES IN NW LOWER
MI. AS SURFACE RIDGING APPROACHES...AND THE MID LEVELS DRY...WILL
KEEP PRECIP OUT OF THE PM HOURS (FOR NOW). THE CHILLY 850MB TEMPS
WILL KEEP SURFACE TEMPS COOL...AND WILL GO A BIT BELOW GUIDANCE
TEMPS...MAINLY IN THE UPPER 30S.

FRIDAY NIGHT THRU SUNDAY...WE AWAIT THE PHASING OF NORTHERN AND
SOUTHERN STREAM UPPER TROFS...TO FORM YET ANOTHER DEEP UPPER LOW IN
THE EASTERN US. MODELS HAVE A WIDE RANGE OF SOLUTIONS HERE...
ESPECIALLY WITH HOW FAR SOUTH THE (MORE VIGOROUS) SOUTHERN STREAM
ENERGY WOULD BE. IT LOOKS LIKE THE MORE SOUTHERLY SOLUTIONS
(CANADIAN/ECMWF) ARE STARTING TO WIN OUT...THE GFS HAS TRENDED
PRETTY SHARPLY IN THAT DIRECTION. THAT WOULD KEEP HEAVY PRECIP TO
OUR SOUTH AND EAST...AND SPARE US YET ANOTHER APRIL SNOWSTORM. THIS
IS FAR FROM A SURE THING...BUT AS OF NOW THE WEEKEND SYSTEM LOOKS TO
MISS US. WILL DECREASE POPS A BIT FRIDAY NIGHT INTO SATURDAY. WILL
ALSO ADJUST THE WORDING IN THE HAZ WX OUTLOOK LATER THIS MORNING.

JZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 2 PM EDT
THURSDAY FOR MIZ016>036-041-042.

SNOW ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT THURSDAY FOR
MIZ008-015.

GALE WARNING FROM 2 PM THIS AFTERNOON TO 2 AM THURSDAY FOR
LHZ345-347>349.

GALE WARNING FROM 2 PM THIS AFTERNOON TO 2 AM THURSDAY FOR
LMZ342-344-345

&&
Hazardous weather outlook, Apr 11, 3:53 AM EST, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
453 AM EDT WED APR 11 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-121000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
453 AM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT TO MODERATE SNOW WILL OVERSPREAD THE OUTLOOK AREA THROUGH
THE AFTERNOON...CONTINUING THROUGH TONIGHT. MODERATE TO HEAVY
ACCUMULATIONS ARE EXPECTED...WITH THE HEAVIEST AMOUNTS OVER NORTHERN
LOWER MICHIGAN.

GALES WILL DEVELOP OVER THE OPEN AND NEARSHORE WATERS OF LAKE HURON
AND LAKE MICHIGAN THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.

FOR MORE IN DEPTH INFORMATION ABOUT THE IMPENDING WINTER
STORM...PLEASE GO TO WWW.WEATHER.GOV/GAYLORD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW REMAINS POSSIBLE THROUGH THE DAY ON THURSDAY INTO THURSDAY
NIGHT...PARTICULARLY ACROSS NORTHWEST LOWER AND EASTERN UPPER
MICHIGAN. LIGHT ADDITIONAL ACCUMULATIONS ARE POSSIBLE.

ANOTHER STORM SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS THIS
WEEKEND. PRESENT INDICATIONS ARE THAT THE WORST WEATHER WITH THIS
SYSTEM WILL PASS TO OUR SOUTH AND EAST. HOWEVER...THE PATH OF THE
STORM IS STILL UNCERTAIN. IF THE SYSTEM MOVES FURTHER NORTH AND WEST
THAN ANTICIPATED...IT COULD BRING SIGNIFICANT WINTRY PRECIPITATION
TO THE AREA THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS OVER THE
NEXT FEW DAYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm. Local standard time, as filed.

Winter Storm, Grand Traverse

When
April 11, 1:00 PM EST to April 12, 6:00 AM EST
Where
Grand Traverse forecast zone
Reported by
Trained Spotter
Coordinates
44.716, -85.552 (the zone’s center; the record gives no point)

Winter Storm, Crawford

When
April 11, 1:00 PM EST to April 12, 6:00 AM EST
Where
Crawford forecast zone
Reported by
Trained Spotter
Coordinates
44.684, -84.610 (the zone’s center; the record gives no point)

Winter Storm, Oscoda

When
April 11, 1:00 PM EST to April 12, 6:00 AM EST
Where
Oscoda forecast zone
Reported by
Trained Spotter
Coordinates
44.682, -84.130 (the zone’s center; the record gives no point)

Winter Storm, Alcona

When
April 11, 1:00 PM EST to April 12, 6:00 AM EST
Where
Alcona forecast zone
Reported by
COOP Observer
Coordinates
44.712, -83.344 (the zone’s center; the record gives no point)

Winter Storm, Wexford

When
April 11, 1:00 PM EST to April 12, 4:00 AM EST
Where
Wexford forecast zone
Reported by
Broadcast Media
Coordinates
44.338, -85.578 (the zone’s center; the record gives no point)

Winter Storm, Missaukee

When
April 11, 1:00 PM EST to April 12, 4:00 AM EST
Where
Missaukee forecast zone
Reported by
Public
Coordinates
44.337, -85.095 (the zone’s center; the record gives no point)

Winter Storm, Roscommon

When
April 11, 1:00 PM EST to April 12, 4:00 AM EST
Where
Roscommon forecast zone
Reported by
NWS Employee
Coordinates
44.336, -84.612 (the zone’s center; the record gives no point)

Winter Storm, Ogemaw

When
April 11, 1:00 PM EST to April 12, 4:00 AM EST
Where
Ogemaw forecast zone
Reported by
Trained Spotter
Coordinates
44.335, -84.126 (the zone’s center; the record gives no point)

Winter Storm, Iosco

When
April 11, 1:00 PM EST to April 12, 4:00 AM EST
Where
Iosco forecast zone
Reported by
Trained Spotter
Coordinates
44.301, -83.514 (the zone’s center; the record gives no point)

Winter Storm, Gladwin

When
April 11, 1:00 PM EST to April 12, 2:30 AM EST
Where
Gladwin forecast zone
Reported by
Trained Spotter
Coordinates
43.991, -84.388 (the zone’s center; the record gives no point)

Winter Storm, Otsego

When
April 11, 2:00 PM EST to April 12, 7:00 AM EST
Where
Otsego forecast zone
Reported by
Official NWS Observations
Coordinates
45.021, -84.599 (the zone’s center; the record gives no point)

Winter Storm, Montmorency

When
April 11, 2:00 PM EST to April 12, 7:00 AM EST
Where
Montmorency forecast zone
Reported by
Trained Spotter
Coordinates
45.028, -84.127 (the zone’s center; the record gives no point)

Winter Storm, Alpena

When
April 11, 2:00 PM EST to April 12, 7:00 AM EST
Where
Alpena forecast zone
Property damage
$6,000
Reported by
Public
Coordinates
45.064, -83.460 (the zone’s center; the record gives no point)

Winter Storm, Presque Isle

When
April 11, 3:00 PM EST to April 12, 8:00 AM EST
Where
Presque Isle forecast zone
Reported by
Public
Coordinates
45.398, -83.843 (the zone’s center; the record gives no point)

Winter Storm, Emmet

When
April 11, 4:00 PM EST to April 12, 8:00 AM EST
Where
Emmet forecast zone
Reported by
Public
Coordinates
45.588, -84.981 (the zone’s center; the record gives no point)

Winter Storm, Cheboygan

When
April 11, 4:00 PM EST to April 12, 8:00 AM EST
Where
Cheboygan forecast zone
Reported by
Public
Coordinates
45.473, -84.492 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 28343, 28344, 28345, 28346, 28347, 28348, 28349, 28350, 28351, 28352, 28340, 28341, 28342, 28339, 28337, 28338.